T Nation

Hcg Mono, Need Advice


#1

Hello everyone…i am a new member here…
I have a very long story but atm i am in need of some advice…
I have been consulting with some other experts in the field and recently started a hcg mono therapy for low T and testicular athrophy…
My lads before starting the therapy…
41 yrs old
Labs are ZRT blood spot
Estradiol. 44. 12-56
Test. 283. 400-1200
T/shbg. 0.3. 0.7-1.0
Dheas. 167. 70-325
Shbg. 31. 15-50
Cortisol. 19.4. 8.5- 19.8
Lh. 2.7. 1.0-8.4

The hcg protocol i started
M.W.F injections 2000iu for first shot then 1000iu for rest…
This seems more like a restart but… By thursday of the first week…i got a big boost in mood…strength…energy…and my testicles seemed to drop and fill a bit…this lasted till that sunday…then it drastically changed to mood swings… anxiety and my testicles got smaller… In the second week i added in anastrozole at 0.1 mg daily and in a few days my mood and anxiety seemed to subside…
On week 3 i dropped the hcg dose to 500 iu M.W.F since i felt i was having massive E2 spikes…i felt ok at that dose but my testicles are smaller than when i started so feeling this therapy was not the right decision…i stopped at the end of that week and its been 5 days since my last shot.
In my opinion the does was to high and caused high e2 inside the testicles…which is why the anastrozole helped with alot of the side effects but did nothing for the testes…
I am hoping to get a consult with Dr crisler asap…
But my question…should i be taking clomid right now or is it better to just stop all till i can get a consult… From my research clomid will get my hpta going again but it will also cause some intertesticlar e2 just like the hcg did.
I feel the hcg might work for me but at a low daily dose …
I am scared i my have made my situation worse… I dont feel too bad…my mood and energy are ok…but my testicles are smaller and softer than before starting the protocol…

Any insight would be great
Thx


#2

I really don’t know anything but I read somewhere around here that too much Hcg can desensitize your receptors.


#3

SERMs [nolvadex, clomid] increase LH/FSH and if those get too high, same results as too much hCG.

E2 was way too high before TRT and may have been your cause of low T.
Liver may be cause or drugs, OTC or Rx, that interfere with liver removing E2.

Please read the stickies found here: About the T Replacement Category

  • advice for new guys
  • things that damage your hormones
  • protocol for injections
  • finding a TRT doc

#4

Thx for taking the time to respond kSman… I hear you know your stuff…
Any advice on my situation? I am kinda in limbo at the moment… I am waiting for a consult with Dr Crisler and not sure how long that will be…
Right now its been just over a week since i stopped the hcg…and i am still taking the anastrozole at 0.1mg daily… Its weird i actually feel pretty good…my mood is better than before…not much anxiety or depression…my strength feels low and my testes are worse than before the hcg…
Not sure what i should be doing…another Dr on a different forum said to take clomid cause my lh and fsh are prob suppressed from the hcg.
Or would it just be better to let my body come back on its own… I feel high e2 was my problem all along and thats why the anastrozole is releaving some of my symptoms…
My big concern is my testes… Do you have an idea of why the got smaller from the hcg? Did i burn them out…will they come back with time?
I ve consulted with 2 leading Dr that both had me do high doses hcg amd said nothing bad would come of it.


#5

A few thoughts - your HCG and Arimidex dosing were off. Typically 500 IU EOD with .5 Arimidex is used then taper and run Clomid/ Nolvadex.

HCG crushes your LH/FSH levels while making your testes pump more T. If anything your balls would have increased in size but you may have need to be on it a month or longer.

The Serms should work fine so long as your are not secondary hypo - yes they do increase E but not nearly as drastically as with HCG. I would go with a low dose of Clomid 25 mg EOD or else Nolvadex 10 EOD if you can’t handle Clomid.


#6

Thx for the reply jimgainz…some very helpful insight…
I now realize that my hcg protocol was way off…and i was concerned myself with the doses being to high but i was consulting with someone who said it was ok…
So its been 10 days since my last hcg shot and i am on my 3rd day of 25mg of clomid eod… How long should i run the cloimd? Should i taper it aswell?
I ve also paid for my consult with Dr C and waiting for my appt…not sure how long that will be…
Should my testes return with the clomid?
If they do then i will just wait for my consult with Dr C for my next move…if not i am guessing a second try with the hcg at a much lower dose over a long period of time might be an option before trt…
So many variables!
Would my testes have shrunk from the hcg because of the lf/fsh suppression? In my research i am hearing conflicting views…its either lh/fsh suppression or high e2…some say e2 is not related to testicle volume and others say it is…
Also can anyone make a comment of my thyroid numbers…they look low

Tsh. 0.87. 0.35 - 5.50
T4 free. 11.9. 10.0 - 28.2
T3 free. 5.8. 4.3 - 8.1

Thx for all the help guys…this is one of the more friendly and helpful forums
Cheers


#7

You need to run the Clomid a month then taper a week or two (e.g. 12.5 EOD). That should get your gonads working and increasing size and T levels. Get bloods after 3 weeks to make sure you are responding.


#8

Awesome jimgainz…thank you… I will stick with that doses and see how it goes…


#9

Bogus… Yes, LH/FSH decreased, but so not see an problem with that.

Is that pharma grade hCG?

I assume that your high hCG doses were the problem, inducing high E2.
Try 250iu hCG SC EOD/E3D

You may also need anastrozole.

Please read the thyroid basics sticky and check oral body temperatures as suggested.
Check fT4 range.
Labs are bit odd.
Please provide history of using iodized salt over the years.


#10

Thx for jumping in KSman
The hcg is legit…its from pharmacy…
I agree about the high dose hcg causing my problem…thats why i stopped…i figured my e2 wouldnt drop by just lowering to dose…so i stopped and might try again down the road once my body recovers…just my though on it… I have been taking anastrozole 0.1 mg daily since the second week of hcg therapy and it hepled with alot of the e2 sides except the testicular atrophy…
I did read the thyroid stickie and looking at my numbers it kind points to secondary hypothyroidism… And i have several symptoms…cold intolerant…my eye brows are very thin…and alot of low t symptoms are same as thyroid issues…
I was using iodine salt up till a few months ago…guess i should go back on it or would a supplement be better?


#11

Please see the thyroid basics sticky for suggestions and do not overlook selenium.

Check fT4 range.
Is range you posted correct?


#12

KSman
Free t4. 11.9 range. 10.0 - 28.2 pmol/l

I will add in selenium


#13

OK, still very odd mix of labs.
TSH and fT4 are contradictory and fT3 is a bit low.

What is your history of using iodized salt?
Body temps low? -see thyroid basics sticky
Thyroid sore enlarged, lumpy or asymmetrical?
Grasping straws of early thyroid nodules as possible explanation. Maybe things are OK for you.


#14

Once again thx for the input KSman

Tsh. 0.87. 0.35 - 5.50
T4 free. 11.9. 10.0 - 28.2
T3 free. 5.8. 4.3 - 8.1

Yes those are the labs… I had them done back in September…prior to starting the hcg therapy.

For a very long time i have wondered about my thyroid and adrenals but no one i have consulted with made any comments really…
The hypothyroidism symptoms i have…kinda come and go… Cold intolerance…very thin eyebrows … general low T symptoms…moody…depression…low energy …libido stuff…proor recovery…

Update on current protocol…
I am 1 week in on the clomid 25mg eod. Anastrozole 0.1mg daily…dont feel much…no change in symptoms… I am assuming its gonna take 2-3 weeks to see any improvement…
Consult with Dr C paid for but waiting for call back on appointment.


#15

Update…
So i am 3 weeks in on the clomid…and i am not seeing any positive results…my testes are smaller than ever and my penis is very retracted … I know clomid van cause libido and ed problems so i am hoping i am just suffering from those sides…but my mood is good… I am not experiencing any depression from the clomid so far…
I am not sure of what to do at this point and am in need of some input… I ve already spent hundreds on consults with Dr Scally and other experts and i feel i am in a worse situation from their recommandations… New labs are not an option at this time as i live in Canada and prob cant get more labs for another few months…
The only positive thing i ve noticed is my mood and anxiety… Prior to doing the hcg my depression and anxiety were really bad…i could cry on the spot…the hcg made that much worse but once i added in the anastrozole and tappered of the hcg my mood is better than ever and no more crying… So that atleast tells me that my e2 was a bit of an issue…but thats it…my testes are smaller than ever and now even my penis is retracting…and my strength and energy are low…
I paid for a consult with Dr crisler but not sure when i will get to talk to him…
My thinking right now is to finish the clomid …another week of 25mg eod for a total of 4 weeks…continue the anastrozole for a month after that…see how i feel…see if my testes return any…and then make the decision to go on trt…
I am hoping from all the reading i ve done that maybe once i am on trt with daily shot of hcg my testicles maybe return… I ve read this happens for alot of guys…
Any help guys? I feel like i gonna have to figure this out myself…no Drs have helped at all…if anything being recommanded to take the high doses of hcg made me worse